Volume 21 Number 5 May 2015 Letter Rosacea-like eruption due to topical pimecrolimus

El-Heis S, Buckley Da
unpublished
Topical calcineurin inhibitors have been used outside their approved indications for a number of conditions, including topical steroid-induced rosacea. However, tacrolimus ointment itself has been reported to trigger rosacea in a small number of cases. We report a case of a rosacea-like eruption in a 39-year-old woman occurring after the use of pimecrolimus cream for 12 months for atopic dermatitis. Withdrawal of pimecrolimus combined with treatment with oral lymecycline, topical metronidazole,
more » ... ical metronidazole, and an emollient resulted in resolution of the eruption. There have been 5 previously reported cases of a topical pimecrolimus-induced rosacea-like eruption suggesting that this rare side-effect may be a class effect of all topical calcineurin inhibitors. Dermatologists prescribing these drugs should be aware of this uncommon complication and may wish to warn patients of its occurrence as a potential side-effect when using topical calcineurin inhibitors in facial skin in adults.
fatcat:lwsxm5qpp5azndrq632er5m3ju